MAUDE Adverse Event Report: DEPUY SPINE INC 5MM DOUBLE-LEAD TAP; TAP, BONE

DEPUY SPINE INC 5MM DOUBLE-LEAD TAP; TAP, BONE
Catalog Number 299704050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: investigation summary the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the tip was slightly bent.No other problem identified.¿ the observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed due to post manufacturing damage.¿ a functional evaluation was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the 5mm double-lead tap would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history a review of the receiving inspection (ri) for5mm double-lead tap was conducted identifying that lot number pu118679 released in one batch.¿ batch1: lot qty of (b)(4) units were released may 23, 2017 with no discrepancies.Supplier: paragon medical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a 5mm tap shaft was found visibly bent on inspection by surgeon.No surgical delay.

Brand Name
5MM DOUBLE-LEAD TAP
Common Device Name
TAP, BONE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22168505
Report Number1526439-2025-00728
Device Sequence Number9254904
Product Code HWX
UDI-Device Identifier10705034466972
UDI-Public(01)10705034466972(10)PU118679
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704050
Device Lot NumberPU118679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown